MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5544
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received for evaluation.The returned product did not meet specification as received.The visual inspection found the knife was trapped and contained within the jaws.The jaws would not open or close due to the trapped knife.The reported condition was confirmed.The knife is trapped and contained within the jaws.Knife trap happens when the blade is extended, and the jaws are not completely closed.This allows the knife track to open too wide and the blade moves out of its track.As a safety measure, the knife must be retracted to open the jaws.The tissue in the webbing may have prevented the knife from retracting far enough to allow the jaws to open.More frequent cleaning could have also reduced the difficulty activating the knife.The investigation identified the root cause of the reported event to be knife trap due to user error.The instruction for use (ifu) cautions confirm that the jaws have reached the closed position and are locked (the handle is latched) before activating the cutter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the tweezer did not cut.There was no patient injury reported.

Brand Name
LIGASURE ADVANCE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8011379
Report Number1717344-2018-01400
Device Sequence Number1435200
Product Code GEI
UDI-Device Identifier10884524002279
UDI-Public10884524002279
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5544
Device Catalogue NumberLF5544
Device Lot Number50570088X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1